Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 1, 2012, 8:17 PM EDT for Lancaster County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 8:17 PM EDT (00:17 UTC)
- Expired
- Aug 1, 2012, 8:45 PM EDT
- In force
- 28 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS81 KCTP 020017 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 817 PM EDT WED AUG 1 2012 PAZ066-020045- LANCASTER PA- 817 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER COUNTY... AT 811 PM EDT...A STRONG THUNDERSTORM WAS NEAR STRASBURG. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL PRODUCE SMALL HAIL. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT STRASBURG. LAT...LON 3992 7606 3992 7629 4007 7628 4009 7608 $$ FORECASTER: KF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:03 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 1, 8:03 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 803 PM EDT WED AUG 1 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL BRING DRY WEATHER AND LESS HUMID CONDITIONS FOR THURSDAY AND FRIDAY. A SOUTHWEST FLOW OF MORE HUMID AIR WILL DEVELOP FOR THE UPCOMING WEEKEND. A COLD FRONT WILL MOVE IN LATE SUNDAY OR EARLY MONDAY. THERE WILL BE A CHANCE OF SHOWERS OR STORMS...MAINLY THE LATER PART OF SUNDAY INTO EARLY MONDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WDLY SCT PULSE-TYPE CONVECTION CONTINUE TO DEVELOP THIS EVENING ALONG AND EAST OF WEAK SFC TROUGH RUNNING FROM ARND IPT TO AOO. HAVE LOWERED POPS TO NR ZERO WEST OF THIS BOUNDARY...WHERE DWPTS HAVE FALLEN INTO THE 50S AND VIS IMAGERY SHOWING LACK OF ANY CU. ACROSS THE LOWER SUSQ...CAPES REMAIN NR 2000 J/KG AT 23Z...SO AN ISOLD STRONG STORM IS POSSIBLE DOWN THERE EARLY THIS EVENING. SHORT RANGE GUIDANCE AGREES THAT SCT SHRA/TSRA WILL DWINDLE ACROSS EASTERN PA WITH LOSS OF HEATING LATE THIS EVENING...LEADING TO A FAIR AND DRIER OVERNIGHT. DRIER AIR WORKING INTO WESTERN PA WILL ALLOW TEMPS TO COOL TO THE 50S ACROSS THE W MTNS. THE COOL TEMPS...A CALM WIND AND RELATIVELY WARM RIVER/STREAM WATER WILL LIKELY RESULT IN PATCHY DENSE FOG IN THE DEEP VALLEYS OF THE ALLEGHENIES. THE OTHER AREA SUSCEPTIBLE TO PATCHY DENSE FOG WILL BE ACROSS THE EASTERN PART OF THE STATE...WHERE DWPTS WILL REMAIN HIGH. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... THURS LOOKS GORGEOUS WITH TEMPS ON THE WARM TO HOT SIDE BUT WITH HUMIDITIES MAINLY ON THE COMFORTABLE SIDE. SERN ZONES WILL STAY A LITTLE MORE HUMID...BUT NOT TERRIBLE FOR THE HEIGHT OF SUMMER. CAN/T RULE OUT A MIDDAY SHRA/TSRA ACROSS THE LOWER SUSQ...AS SHORTWAVE...EVIDENT IN EVENING WATER VAPOR LOOP OVR THE GRT LKS...TRACKS ACROSS THE AREA. HOWEVER...CHANCES SEEM SLIM...SO WILL LEAVE OUT OF FCST FOR NOW. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... DID NOT MAKE A LOT OF CHANGES. MOST OF THU NIGHT INTO FRIDAY SHOULD BE DRY. PERHAPS A STORM OR SHOWER FRIDAY AFT ACROSS THE NORTH...AND SOME CHC ACROSS THE ENTIRE AREA FRIDAY NIGHT INTO SATURDAY NIGHT. BETTER CHC LATE SUNDAY INTO EARLY MONDAY WITH A COLD FRONT. MOST OF THE CHANGES WERE TO EDGE TEMPS UP SOME...GIVEN THE AIRMASS IN PLACE. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... ISOLATED SHRA/TSRA OVER MIDDLE AND LOWER SUSQUEHANNA VALLEY. EXPECT MOST OF THIS ACTIVITY TO DIUNALLY DIMINISH OVER THE NEXT FEW HOURS. EVEN SO...TSRA COULD AFFECT KMDT SO KEPT VCTS IN THE TAF FOR THE NEXT FEW HOURS. ISOLATED CONVECTION MAY ALSO AFFECT KLNS...BUT PROBABILITIES TOO LOW TO INCLUDE IN TAF AT THIS POINT. OTHERWISE...VFR ACROSS THE RETION WILL GIVE WAY TO AREAS OF MVFR IN BR/HZ OVERNIGHT. VFR RETURNS FOR THURSDAY...WITH NO PRECIPITATION ANTICIPATED. OUTLOOK... FRI-SUN...MAINLY VFR...BUT WITH DIURNAL CONVECTION POSSIBLY CAUSING LOCALIZED REDUCED CONDITIONS...MAINLY THE LATER HALF OF SUNDAY .MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/MARTIN NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD/LA CORTE LONG TERM...MARTIN AVIATION...JUNG/LA CORTE/MARTIN
Hazardous weather outlook, Aug 1, 5:57 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 557 AM EDT WED AUG 1 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-021000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 557 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WARMER AND MORE HUMID AIR WILL ACCOMPANY A WARM FRONT AS IT PUSHES NORTHEAST ACROSS THE REGION SATURDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL LIKELY DEVELOP DURING THE AFTERNOON AND EVENING HOURS SATURDAY. ANOTHER ROUND OF STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WILL FORM ALONG AND IN ADVANCE OF A POTENT COLD FRONT LATE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE UPCOMING WEEKEND. LAMBERT
In the hours before
Special weather statement, Aug 1, 3:14 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT WED AUG 1 2012
PAZ034-035-011945-
BEDFORD PA-FULTON PA-
314 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEDFORD AND FULTON
COUNTIES...
AT 308 PM EDT...A STRONG THUNDERSTORM WAS NEAR SIDELING HILL REST
AREA...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT SIDELING HILL REST
AREA...SALUVIA...HARRISSONVILLE AND MCCONNELLSBURG.
LAT...LON 3980 7821 4002 7837 4014 7809 4012 7802
3998 7792 3995 7794 3993 7796 3992 7795
3988 7797
FORECASTER: KFSpecial weather statement, Aug 1, 4:28 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 PM EDT WED AUG 1 2012 PAZ036-012100- FRANKLIN PA- 428 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN COUNTY... AT 420 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERCERSBURG...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT GREENCASTLE. LAT...LON 3973 7796 4003 7774 3972 7758 3972 7800 FORECASTER: KF
Special weather statement, Aug 1, 5:03 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT WED AUG 1 2012
PAZ028-050-056-012130-
JUNIATA PA-PERRY PA-SNYDER PA-
503 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JUNIATA...
NORTHEASTERN PERRY AND SOUTHWESTERN SNYDER COUNTIES...
AT 456 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCCLURE...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT RICHFIELD AND MILLERSTOWN.
LAT...LON 4064 7741 4066 7740 4069 7730 4070 7736
4079 7728 4064 7694 4041 7723
FORECASTER: KFSpecial weather statement, Aug 1, 6:32 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT WED AUG 1 2012
PAZ064-012300-
ADAMS PA-
632 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ADAMS COUNTY...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS NEAR GERMANTOWN...MOVING
SOUTH AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT GERMANTOWN AND LITTLESTOWN.
LAT...LON 3983 7730 3986 7709 3972 7701 3972 7702
3972 7728
FORECASTER: KFSpecial weather statement, Aug 1, 7:54 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 754 PM EDT WED AUG 1 2012 PAZ066-020015- LANCASTER PA- 754 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER COUNTY... AT 746 PM EDT...A STRONG THUNDERSTORM WAS NEAR STRASBURG...MOVING SOUTH AT 5 MPH. THIS STORM WILL PRODUCE SMALL HAIL. THIS STORM WILL AFFECT WILLOW STREET AND STRASBURG. LAT...LON 3993 7602 3985 7626 4003 7634 4011 7612 FORECASTER: KF
Special weather statement, Aug 1, 8:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 817 PM EDT WED AUG 1 2012 PAZ066-020045- LANCASTER PA- 817 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER COUNTY... AT 811 PM EDT...A STRONG THUNDERSTORM WAS NEAR STRASBURG. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL PRODUCE SMALL HAIL. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT STRASBURG. LAT...LON 3992 7606 3992 7629 4007 7628 4009 7608 FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:15 PM EDT | Areal Flood Advisory | CTP | Lancaster | 90 min |
| Aug 2, 3:20 PM EDT | Special Weather Statement | CTP | Lancaster | 55 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.